Illinois, 2010Flash Flooding in Illinois, June 12, 2010
June 12, 2010 · NWS DVN · 2 events in 2 counties and zones
Heavy rains of 1 to 4 inches resulted in some flash flooding during the afternoon and evening of June 12.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains of 1 to 4 inches resulted in some flash flooding during the afternoon and evening of June 12.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 12, 2:35 AM CST, 10 hours 10 minutes earlier.
Area forecast discussion, Jun 12, 2:35 AM CST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 AM CDT SAT JUN 12 2010
.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING FRONTAL BOUNDARY UNDULATING FROM
WEST TO EAST FROM EAST CENTRAL NEB...TO LOCALLY ALONG THE I80
CORRIDOR AND THEN EXTENDS NORTHEASTWARD TOWARD MKE AND NW LOWER MI.
NOTICEABLE LOW TO MID 70 DPT FIELD POOLED ALONG AND SOUTH OF THIS
FEATURE IN SOUTHERN IA. PRESSURE FALLS CONTINUED TO INCREASE ALONG
THIS BOUNDARY AS WELL WITH CURRENT MAX IN SOUTH CENTRAL IA IN VCNTY
OF WAA WING AREA OF SHOWERS AND STORMS FLARING UP JUST SOUTHEAST OF
DSM. 00Z UA ANALYSIS CONTINUED TO INDICATE A VERY IMPRESSIVE SLUG
OF H85 MB MOISTURE INDICATED BY MID TO UPPER TEEN C DPTS POOLED UP
ALONG AND WEST OF THE MS RVR VALLEY.
&&
.SHORT TERM...TODAY AND TONIGHT...
SHORT RANGE MODELS AND CONCEPTUAL FORCING TOOLS SUGGEST BULK OF
UPSTREAM CONVECTIVE COMPLEX OVER NEB AND SD TO WEAKEN DIURNALLY AND
MOVE EAST-NORTHEAST ACRS NORTHERN IA AND MN THIS MORNING. WILL HAVE
TO DEAL HOWEVER WITH SECONDARY WAA WING OF SHOWERS AND STORMS
CURRENTLY PERCOLATING ACRS CENTRAL AND SOUTHEAST IA THIS MORNING
ESPECIALLY WEST OF THE MS RVR THROUGH AT LEAST 15Z BEFORE THEY TOO
START TO DIURNALLY WEAKEN AND DECAY. WITH SOUPY BOUNDARY LAYER AND
AIRMASS OF 1.7 TO 2 INCH PW/S...LOCALLY VERY HEAVY RAIN AND POSSIBLY
SOME URBAN AND SMALL STREAM TYPE FLOODING THE MAIN CONCERN WITH THIS
MORNING ACTIVITY. THE QUASI-STATIONARY FRONT TRYING TO RETREAT
NORTHWARD ALONG WITH SOME MCS-FORCING PARAMETERS MOVING ACRS CENTRAL
INTO EASTERN IA SHOULD INITIATE SOME NEW THUNDERSTORMS DEVELOPMENT
ACRS PORTIONS OF THE DVN CWA LATER THIS AFTERNOON AND EVENING WITH
FAVORED AREAS OF DEVELOPMENT ALONG AND NORTH OF THE BOUNDARY.
HIGH PW/SATURATED AIRMASS AND WEAK SHEAR SUGGEST THAT MAIN CONCERN
AGAIN LOCALLY HEAVY RAINFALL AS OPPOSED TO SVR WX...ALTHOUGH A LOW
CHC OF BOWING SEGMENTS FEEDING ON HIGH CAPE AND POSSIBLY PRODUCING
WIND GUSTS OF 50 TO 60 MPH REMAINS THROUGH TONIGHT. TOUGH TO DEFINE
AREAS OF LIKELY OR HIGHER POPS AND WILL MAINTAIN MODERATE TO HIGH
CHC POPS FOR MOST OF THE AREA INTO THE EVENING. CONVECTIVE DEBRIS
AGAIN TO BE A FACTOR WITH WARM UP POTENTIAL...BUT MAY BE ENOUGH
BREAKS AND RECOVERY INTO THE AFTERNOON FOR THE CWA TO ATTAIN HIGH
TEMPS SIMILAR TO YESTERDAY.
TONIGHT...MUCH OF ORGANIZED MCS INDUCING PARAMETERS AGAIN FOCUS BACK
ON THE CENTRAL PLAINS. WILL STILL HAVE TO CONTINUE TO CARRY MODERATE
TO HIGH CHC POPS CWA-WIDE AS THE LLVL BOUNDARY CONTINUES TO WAVER
THOUGH EASTERN IA AND NORTHWEST IL UNDER ROUNDS OF ELEVATED WAA AND
WEAK TO MODERATE RIDGE-RIDING WAVES OR MCV/S ROTATING FROM SOUTHWEST
TO NORTHEAST OUT OF THE CENTRAL PLAINS AND TOWARD THE WESTERN GRT
LKS. LOCALLY HEAVY RAIN AND FLASH FLOODING IN AREAS THAT GET HIT
REPEATEDLY BY RAINFALL COMING DOWN AT RATES OF 1.5 TO 2
INCHES AN HOUR IN TROPICAL-LIKE AIRMASS CONTINUE TO BE THE PRIMARY
SIGNIFICANT WX CONCERN TONIGHT. WILL GO WITH LOWS IN THE UPPER 60S
NORTH...AND LOW TO MID 70S IN THE SOUTH IN CONTINUED HIGH SFC DPT
FIELDS. ..12..
.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...
W/SW FLOW WITH EMBEDDED IMPULSES ALONG WITH EXTREMELY MOIST AIRMASS
(PW/S NEAR 2 INCHES) AND FRONTAL ZONE IN THE VICINITY... WILL
RESULT IN SEVERAL ROUNDS OF SHOWERS AND STORMS IMPACTING PORTIONS OF
THE AREA THROUGH MON... AND HAVE CONTINUED WITH MOD/HIGH CHC POPS
MOST OF THE AREA INTO MON NGT. CONSIDERABLE UNCERTAINTY EXISTS WITH
LOCATION OF BOUNDARIES AS NON-LINEAR PROCESSES DOMINATE... WHICH
PRECLUDES FROM GOING HIGHER ON POPS ATTIM. DEEP WARM AND MOIST
VERTICAL PROFILE SUGGEST SEVERE WX THREAT LOW... WITH GUSTY WINDS
BEING THE MAIN SEVERE THREAT. MAIN CONCERN WILL CONTINUE TO BE
POTENTIAL FOR VERY HEAVY RAINFALL AND FLASH FLOODING WITH TRAINING
AND HIGH RAINFALL RATES GIVEN DEEP WARM LAYER ABOVE 0C ENHANCING WARM
RAIN PROCESSES. HIGH TEMPS NEAR NORMAL ON SUN TRANSITION TO BELOW
NORMAL MON-TUE WITH SOME AREAS POTENTIALLY STRUGGLING TO REACH 70F ON
MON ACROSS THE NORTH WITH CLOUDS AND PCPN. LOWS TRENDING NEAR NORMAL.
GENERAL SUGGESTION OF DRYING OUT INDICATED BY MIDWEEK WITH PASSAGE
OF SOUTHWEST ENERGY THROUGH THE UPPER MIDWEST WHICH IN TURN SENDS
COLD FRONT WELL SOUTH WITH COOLER...DRIER AIR SETTLING IN. BUT...
LULL IN PCPN APPEARS TO BE RATHER SHORT-LIVED AS PATTERN RECYCLES
WITH ADDITIONAL ENERGY DROPPING DOWN IN PERSISTENT WESTERN TROUGH.
W/SW FLOW ALOFT WILL SHUTTLE IMPULSES ACROSS REGION AND COMBINE WITH
RETREATING SFC BOUNDARY FOR RETURN OF UNSETTLED/ACTIVE WX WITH
SEVERAL ROUNDS OF SHOWERS/STORMS POSSIBLE LATE WEEK. ..05..
&&
.AVIATION...
ROUNDS OF MVFR CU AND STRATOCU THIS MORNING WILL GIVE WAY TO VFR
LEVEL CU AND AC BY THIS AFTERNOON. HIGH SFC LAYER MOISTURE MAY
MAKE FOR FOG OF 3-5SM THROUGH SUNRISE IN VCNTY OF MOST TERMINALS.
SCTRD CONVECTION IN THE VCNTY OF CID THROUGH 15Z...POSSIBLY HEAVY
RAIN AND IFR VSBYS WITH STRONGER STORM CELLS. AFTERNOON AND EVENING
CONVECTION TO BE SCTRD AN MAY COVER WITH VCNTY WORDING IN TAFS FROM
20Z THROUGH 05Z SUNDAY. MORE LIGHT FOG TONIGHT IN CONTINUED LIGHT
AND VARIABLE SFC WIND REGIME IN VCNTY OF WAVERING SFC BOUNDARY.
..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
12/05
Hazardous weather outlook, Jun 12, 8:46 AM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
946 AM CDT SAT JUN 12 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-131500-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
946 AM CDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD THREAT IS EXPECTED TODAY AND TONIGHT...AND A FLASH
FLOOD WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA THROUGH
TONIGHT. HEAVY RAINS THIS MORNING...AND OVERNIGHT...WILL
CONTINUE TODAY...BEFORE DECREASING THIS AFTERNOON. ANOTHER COMPLEX
OF STORMS MAY AFFECT THE AREA TONIGHT INTO SUNDAY. FLASH FLOODING
IS POSSIBLE IN LOCATIONS THAT RECEIVED HEAVY RAIN EARLIER
TODAY...AND THEN SEE ADDITIONAL STORMS TONIGHT. THIS IS MOST
LIKELY SOUTH OF HIGHWAY 30 IN IOWA AND ILLINOIS...AS WELL AS
NORTHEAST MISSOURI. A SLIGHT RISK FOR SEVERE STORMS WITH DAMAGING
WINDS ALSO IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE LIKELY TO AFFECT PORTIONS OF THE OUTLOOK AREA
THROUGH MONDAY IN ADVANCE OF A COLD FRONT. THE THREAT FOR SEVERE
WEATHER APPEARS LOW AT THIS TIME... WITH DAMAGING WINDS THE PRIMARY
THREAT. OF MORE CONCERN WILL BE THE POTENTIAL FOR VERY HEAVY RAINFALL
AND FLASH FLOODING... DUE TO HIGH RAINFALL RATES OVER AN INCH PER
HOUR AND THE POSSIBILITY OF SOME AREAS SEEING REPEATED DEVELOPMENT.
AFTER A BRIEF BREAK IN THE ACTIVE WEATHER PATTERN MIDWEEK...THE
CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
ERVIN
In the hours before
Local storm report, Jun 12, 11:13 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1213 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND GST DALLAS CITY 40.63N 91.16W
06/12/2010 E45 MPH HANCOCK IL TRAINED SPOTTER
HEAVY RAIN AND GUSTY WINDS.
&&
ERVINLocal storm report, Jun 12, 11:50 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1250 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN 4 N MARENGO 41.85N 92.07W
06/12/2010 M0.81 INCH IOWA IA TRAINED SPOTTER
STORM TOTAL FROM MORNING RAINS
1250 PM HEAVY RAIN MARENGO 41.80N 92.07W
06/12/2010 M1.42 INCH IOWA IA TRAINED SPOTTER
TOTAL FROM MORNING RAINFALL
&&
TASLocal storm report, Jun 12, 12:09 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
109 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD KAHOKA 40.42N 91.72W
06/12/2010 CLARK MO LAW ENFORCEMENT
WIDESPREAD FLOODING ACROSS COUNTY WITHIN 10 MILES OF
KAHOKA
0100 PM FLASH FLOOD KAHOKA 40.42N 91.72W
06/12/2010 CLARK MO LAW ENFORCEMENT
ROUTE M, RUOTE H, AND RURAL ROADS UNDERWATER BETWEEN
KAHOKA AND WINCHESER
&&
15Local storm report, Jun 12, 12:26 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
126 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HEAVY RAIN SSE WAYLAND 40.39N 91.58W
06/12/2010 M4.00 INCH CLARK MO TRAINED SPOTTER
RAINFALL SINCE NOON
&&
15Local storm report, Jun 12, 12:27 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
127 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD SSE WAYLAND 40.39N 91.58W
06/12/2010 CLARK MO TRAINED SPOTTER
FOX RIVER IS RISING QUICKLY
&&
15Local storm report, Jun 12, 12:43 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
143 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLASH FLOOD KEOKUK 40.41N 91.40W
06/12/2010 LEE IA TRAINED SPOTTER
11TH AND MAIN BLOCKED BY HIGH WATER
&&
15Flash Flood, Hancock
- When
- June 12, 12:45 PM CST to 5:00 PM CST
- Where
- Hancock County, 6.15 mi NNW of Nauvoo to 2.15 mi NE of Warsaw
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.637, -91.405
Heavy rains resulted in flash flooding of Highway 96 in western Hancock County during the afternoon and early evening of June 12. The highway was under water at several locations between Hamilton, IL and Dallas City, IL. In addition, flood waters covered part of the Powelton Blacktop east of Nauvoo, IL as well as various parts of northwest Hancock County.
Flash Flood, Bureau
- When
- June 12, 3:00 PM CST to 4:00 PM CST
- Where
- Bureau County, 1.38 mi N of Providence to 2.08 mi W of Milo
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.300, -89.600
Heavy rains resulted flash flooding of a section of Wyanet-Walnut Road about 8 miles south of Wyanet, IL during the late afternoon and early evening of June 12.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, June 12 to 30, 2010$1.0 billion · 51 events
- Heat in Tennessee, June 12 to 14, 20101 death · 20 events
- Lightning Strike in Colorado, June 12, 20101 death · 1 event
- Flash Flooding in West Virginia, June 12 to 13, 2010$8.1 million · 4 events
- Flash Flood and Hail in New Mexico, June 12, 2010$1.3 million · 2.75 in hail · 21 events
- Tornado and Flash Flood in Texas, June 12 to 13, 20102 injured · $112,000 · EF0 · 50 events
- Flooding in Iowa, June 12 to 21, 2010$875,000 · 15 events
- Damaging Wind and Lightning Strikes in North Carolina, June 12, 2010$1.5 million · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2010$203,000 · EF1 · 17 events
- Flash Flooding in South Dakota, June 12, 2010$1.0 million · 3 events
- Flash Flooding and Flooding in Ohio, June 12 to 15, 2010$519,000 · 1 in hail · 15 events
- Flash Flooding and Flood in Iowa, June 12, 2010$454,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238778, 238780.